Does anyone else get facial numbness or tingling with their MAV?
For me it’s usually a day or two of intermittent facial numbness on my cheeks and forehead. It doesn’t hurt but it’s sooo annoying. Then after that goes away the dizzyness usually starts and that last a couple days, then I’m good, then cycle starts again. I never really get headaches.
Anyways anyone else get the facial numbness? If so what medications helped it ?
Yup I get that too- left side of the face mostly a little bit like a crawling sensation and it’s more numb on the forehead cheek. That’s in addition to the normal head pressure, dizziness, ear and behind the eye pressure with MAV, particularly under fluorescents. I get crawling sensations elsewhere on my scalp. Pins and needles sensation kind of, and sometimes it feels weird in my ear canals too. Nortriptyline helped a lot with that and calmed that stuff down; that was probably the best one for that issue in particular. I am very sensitive to meds though so 10mg of nortriptyline was metabolized very efficiently by me I think - and that’s why I’m more prone to get sx with that med as with all the others. Nort. is v well tolerated by most people though. Liv x
Every think you try liquid version? Then you can take 2.5 or 5mg etc.
Interesting, no, I hadn’t ever heard of the liquid version only the 10mg capsule was suggested to me as the lowest dose by my neurologist. It helped SO much after the first week - the first week oddly I felt a bit more dizzy, out of body, anxious but then got used to it and it really suited me. The rapid heart beat is the only concern. I might be able to go back on nort (it also gave me such great sleep when I took it 12-14 hrs before I wanted to wake up), if perhaps I get a blood pressure monitor and check on that myself for my neurologist. Maybe I can do yoga or something. I don’t know. Gabapentin at 100-200mg 3x a day also helps to some degree with those facial numbness (and facial tingling/skin crawling sensations for me) nerve issues, but it is more sedating than nortriptyline and I think all anti-epileptic drugs do affect cognitive function a little bit. That’s just my view of how they effect me. Everyone is different though and metabolizes drugs differently. I seem to be highly efficient at metabolizing nortriptyline, hence why such low doses work so well for me- maybe even 5mg would work.
I get the fast HR on most medicines too so I know what you mean. You say bp cuff, did your bp go up too or do you mean use that to check HR.
My neuro said as long as RESTING HR under 100 on noro it’s fine and after time body will adjust and it will be normal. If u went a week in think u would be ok?
Yes you can get 10mg in liquid version they have it. Then 1 teaspoon is 10mg, so you measure it out and only take half, etc… if I try I will start on 2.5 and work way up.
I tried neurontin (gab) years ago for something else and I remember it making me sleepy.
Yep neurontin/gabapentin makes me super sleepy so I think that’s why I would like to go back on nortriptyline. I have heard good things about zoloft too though. Seems like people have good results with combining both zoloft and nort. together sometimes. I am too sensitive to drugs to cope with that probably! I respond to very low doses of drugs…but also get sx with the low doses… That’s interesting to hear that your doctor reassured you about the heart rate. I wish my doctor was a bit better with his bedside manner, I think he does not explain very much to me. I got a little cheap blood pressure monitor at CVS in case he can call in nortriptylne for me to try again at 10mg to see if I can get used to it and have my heart rate go below 100. It was just over 100 when I had the appointment with him (whereas resting is usually in the 60s for me) and the BP had gone up about 10-15 points for both systolic and diastolic but I could be remembering that wrong. I was stressed out when I saw him too… Anyway, thanks for the reassurance!
Hi Shogan and Liv.
Shogan, yes, at the beginning, before I knew I had MAV, I would get tingling and a touch of numbness around my lips, especially the left side ( which is where my headaches are/were at the beginning). Especially at work, under the fluorescent lights. That went away.
Liv, FYI, with many dose increases on Nort, I’d also get increased heart rate but it would stay a little under 100 and always went away after a week or two.
Shogan, about the Zoloft, it nigh killed me but my GP started me at 25 mg and I’m super med sensitive, so I got off. I think you are being very smart by starting at a quarter of 25 mg.
Best to us all :)))
Thank you so much for the information about you adjusting to the nortriptyline. That’s very very good to know. I don’t know why my doctor never told me this, so when I went into the appointment and my heart rate was over 100, I spazzed (of course!) and then asked about trailing another drug. The gabapentin is great for creating a sense of stillness at 100-200mg 3x a day, which has very few side effects, but the one side effect that I need to warn you about (which may not matter if someone does not have an office job that requires me to stay very alert all the time) is that it is sedating and makes me sleepy. I can’t really work that well on it because I’m so sleepy! I’ll see whether I can try the nort again. Soy products do seem to be a bit of a trigger for my MAV btw. I didn’t have soy today and was better off than yesterday when I had soy milk. Hard to know for sure though what causes stuff day to day… weather also seems to affect it.
Hi @shogangp - facial numbness & tingling is a symptom of your migraine (ie: aura warning you that the migraine is coming). I recommend downloading the Migraine Buddy app so you can begin tracking your migraines, their triggers, auras, symptoms, etc. The app lets you add and omit triggers & symptoms so you really can customize it to your needs (one of my biggest triggers is screens, so I added that to my triggers list). Another helpful feature it has is “reliefs” - which will teach you how to tackle your migraine symptoms so that the migraine (dizziness) won’t last as long.
Simply put, Migraine Buddy basically teaches you how to manage your migraines so that they don’t feel so scary. The other convenient feature is that you can access monthly reports to give to your neurologist - pretty nifty!